Alert archive / Oklahoma / Special Weather Statements in 2024
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Nov 3, 2024, 2:21 PM CST for Okmulgee County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 3, 2024, 2:21 PM CST (20:21 UTC)
- Expired
- Nov 3, 2024, 2:45 PM CST
- In force
- 24 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.75 in
- Wind
- 50
County Okmulgee County, OK
The radar
The Tulsa radar (KINX), 61 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 482 m²/s²
- 0-3 km storm-relative helicity
- 522 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
280
WWUS84 KTSA 032021
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
221 PM CST Sun Nov 3 2024
OKZ060-065>067-070-032045-
Tulsa OK-Muskogee OK-Okmulgee OK-Okfuskee OK-Wagoner OK-
221 PM CST Sun Nov 3 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WAGONER...
NORTHWESTERN MUSKOGEE...OKMULGEE...SOUTHEASTERN TULSA AND
NORTHEASTERN OKFUSKEE COUNTIES THROUGH 245 PM CST...
At 219 PM CST, Doppler radar indicated a cluster of strong
thunderstorms from 6 miles northeast of Okfuskee to Okmulgee State
Park, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Okmulgee... Bixby...
Glenpool... Haskell...
Beggs... Preston...
Okmulgee State Park... Bald Hill...
Liberty... Hectorville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM CST for east central
Oklahoma.
&&
LAT...LON 3586 9609 3586 9603 3597 9603 3585 9562
3544 9605 3555 9625
TIME...MOT...LOC 2019Z 208DEG 40KT 3562 9604
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Nov 3, 1:14 PM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Nov 3, 1:14 PM CST, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
114 PM CST Sun Nov 3 2024
...New LONG TERM...
.SHORT TERM...
(The rest of this afternoon )
Issued at 1258 PM CST Sun Nov 3 2024
Very moist southwesterly flow remains in place with near record
precipitable water for this time of year (above the 99th percentile
for early November). Periodic waves of showers and thunderstorms
continue to rotate through the area.
Due to the continuous rounds of storms today, it has been difficult
for CAM guidance to accurately model storm timing and location,
but some semi-consistent forecast themes are beginning to emerge.
In the immediate short term, a cluster of showers and storms is
moving into southeast OK. So far these storms have been mostly
sub-severe, but instability is increasing, so the severe threat
will also increase the next few hours. The bigger threat may be
later this afternoon and evening as another MCS, which is
currently developing over over north-central Texas, moves into the
area. The SPC has an Enhanced (30% chance) risk for severe
weather for southeast OK for this period (5-15% chance elsewhere).
Although low level wind shear will not be as intense as was seen
last night, there will be sufficient instability and shear for
some bowing line segments to form, which would be capable of
strong damaging winds and QLCS tornadoes. A few storms may also
produce marginally severe hail but this is expected to be a lesser
threat.
Behind this main line of storms, additional showers and
storms will likely to develop, persisting late into the night.
Rainfall will in general average from 1-4" through daybreak
Monday, but locally higher totals will again be possible,
especially under any training lines of storms.
&&
.LONG TERM...
(Tonight through Sunday)
Issued at 113 PM CST Sun Nov 3 2024
One more line of storms is expected to develop along the cold front
Monday, moving through during the afternoon hours. Compared to
previous model runs, the trend has been earlier in the day.
Additionally, the mid levels are looking cooler and drier, which
may result in less efficient rain production, but would increase
the severe weather potential, especially for wind and hail. With
that said, strong low level hodograph curvature is still expected,
which implies a tornado threat. This is especially true given
very low LCLs due to excess low level moisture. The SPC has added
an enhanced risk for severe storms Monday for portions of the area,
with a 10% chance of tornadoes, some of which could be
significant. Any area may see severe weather Monday, but the most
likely locations will be along the I-44 corridor and locations
south and east of there.
Behind the front, cooler and drier weather will settle in. With
Tuesday and Wednesday seeing highs mostly in the 60s and lows in
the 40s and 50s. Rain chances will increase again Thursday to
Saturday, but confidence on any specific outcome is low due to
ensemble uncertainty with respect to the path of the upper level
low. Compared to yesterday, a greater fraction of the ensemble
guidance now keeps the storm system far enough to the west to
result in more minimal precipitation chances. Therefore, stuck
with NBM temperature and precipitation chances for the time being,
which are generally below 50 percent.
&&
.AVIATION...
(18Z TAFS)
Issued at 1153 AM CST Sun Nov 3 2024
Aviation conditions will be unfavorable over the next 24-36 hours
and a mixed bag of flight rules will persist. Overall, highly
variable flight rules will exist, but MVFR and IFR will dominate
through the period with multiple rounds of showers and
thunderstorms impacting all TAF sites. Thunderstorm activity will
increase in coverage and intensity late this afternoon into this
evening as another line of storms pushes eastward across eastern
OK and northwest AR.
Mejia
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 62 74 51 64 / 90 90 50 10
FSM 65 79 59 68 / 100 90 100 20
MLC 64 76 52 65 / 90 90 70 10
BVO 60 72 48 63 / 80 90 50 10
FYV 61 75 53 66 / 100 90 90 20
BYV 63 74 57 67 / 100 80 90 30
MKO 63 74 52 64 / 90 90 70 10
MIO 60 73 52 62 / 90 100 70 20
F10 61 74 49 63 / 90 90 50 10
HHW 66 78 55 67 / 70 100 80 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through late Monday night for OKZ069-072-075-076.
Flood Watch through Monday afternoon for OKZ049-053>068-070-071-
073-074.
AR...Flood Watch through late Monday night for ARZ001-002-010-011-019-
020-029.
&&
SHORT TERM...06
LONG TERM....06
AVIATION...67Hazardous weather outlook, Nov 3, 11:49 AM CST, 2 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1149 AM CST Sun Nov 3 2024
ARZ001-002-010-011-019-020-029-OKZ049-053>076-041130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1149 AM CST Sun Nov 3 2024
...SIGNIFICANT SEVERE STORM THREAT TODAY AND AGAIN MONDAY...
...HEAVY RAIN AND FLOODING POTENTIAL CONTINUES THROUGH MONDAY...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
TORNADO.
RISK...Elevated.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...Mid Afternoon.
AREA AT GREATEST RISK...Along and South of Interstate 40 in
Eastern Oklahoma.
SEVERE THUNDERSTORM.
RISK...Significant.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...Mid Afternoon.
HEAVY RAIN AND FLASH FLOOD.
RISK...Significant.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...Ongoing.
DISCUSSION...
Thunderstorms are ongoing across eastern Oklahoma and western
Arkansas late this morning, with additional rounds expected this
afternoon and overnight. The threat for severe weather will
increase mid to late afternoon and continue into the evening and
overnight hours. The greatest severe weather concern through
daybreak Monday exists for parts of eastern Oklahoma along and
south of Interstate 40 from late afternoon into the evening, where
wind fields support an elevated threat for tornadoes through the
evening. Additional scattered storms after midnight will continue
to pose a severe weather threat, albeit a lower one than the late
afternoon and evening activity.
In addition to the severe weather concerns, heavy rain and
flooding remain a hazard. Areas that see multiple rounds of heavy
rain, especially over a short period, will be at greatest risk for
flash flooding. A Flood Watch continues for all of eastern
Oklahoma and western Arkansas.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Severe Thunderstorm...High Wind...and Heavy Rain Potential.
TUESDAY...No Hazards.
WEDNESDAY AND THURSDAY...Thunderstorm Potential.
FRIDAY...Thunderstorm and Heavy Rain Potential.
SATURDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Strong to potentially severe thunderstorms may be ongoing Monday
morning across parts of eastern Oklahoma and western Arkansas. The
overall threat for severe weather will increase once again by mid
afternoon Monday and continue into the evening hours. The
afternoon and evening storms will again pose a threat for large
hail, damaging winds and potentially strong tornadoes. Flash
flooding concerns will also continue, as well as potential for
mainstem river flooding.
Another storm system will affect the area during the latter part
of the week, bringing additional chances for thunderstorms. These
may pose a limited threat for severe weather, although some
uncertainties persist in how large that threat will be.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Nov 3, 12:14 PM CST, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1214 PM CST Sun Nov 3 2024
OKZ073-031845-
Pittsburg OK-
1214 PM CST Sun Nov 3 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PITTSBURG COUNTY
THROUGH 1245 PM CST...
At 1213 PM CST, Doppler radar indicated a strong thunderstorm near
Ashland, moving northeast at 50 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations in or near the path include...
Mcalester... Krebs...
Kiowa... Savanna...
Alderson... Ashland...
Mcalester Regional Airport... Haywood...
Scipio... Arpelar...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3490 9609 3513 9593 3497 9559 3468 9590
3468 9609
TIME...MOT...LOC 1813Z 213DEG 45KT 3478 9603
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPHLocal storm report, Nov 3, 12:26 PM CST, 1 hour 55 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1226 PM CST Sun Nov 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM Tstm Wnd Dmg 3 NE Kellyville 35.97N 96.17W
11/03/2024 Creek OK Public
Shop was completely destroyed, telephone
pole snapped off at the base, multiple trees
down. Time estimated from radar.
&&
KAHLocal storm report, Nov 3, 12:38 PM CST, 1 hour 43 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1238 PM CST Sun Nov 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 AM Tstm Wnd Dmg 1 WSW Chelsea 36.52N 95.45W
11/03/2024 Rogers OK Emergency Mngr
Strong thunderstorm wind destroyed an
outbuilding, blew down trees, and snapped
power poles in and around Chelsea.
&&
EJCLocal storm report, Nov 3, 12:40 PM CST, 1 hour 41 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1240 PM CST Sun Nov 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM Tstm Wnd Dmg 4 SSE Chelsea 36.49N 95.40W
11/03/2024 Mayes OK Emergency Mngr
Strong thunderstorm wind destroyed an
outbuilding on the 427 Road.
&&
EJCLocal storm report, Nov 3, 12:51 PM CST, 1 hour 30 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1251 PM CST Sun Nov 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 AM Tstm Wnd Dmg Haskell 35.82N 95.67W
11/03/2024 Muskogee OK Emergency Mngr
Strong thunderstorm wind damaged or
destroyed several outbuildings and snapped
numerous large tree limbs in and around
Haskell.
&&
EJCSpecial weather statement, Nov 3, 2:21 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
221 PM CST Sun Nov 3 2024
OKZ060-065>067-070-032045-
Tulsa OK-Muskogee OK-Okmulgee OK-Okfuskee OK-Wagoner OK-
221 PM CST Sun Nov 3 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WAGONER...
NORTHWESTERN MUSKOGEE...OKMULGEE...SOUTHEASTERN TULSA AND
NORTHEASTERN OKFUSKEE COUNTIES THROUGH 245 PM CST...
At 219 PM CST, Doppler radar indicated a cluster of strong
thunderstorms from 6 miles northeast of Okfuskee to Okmulgee State
Park, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Okmulgee... Bixby...
Glenpool... Haskell...
Beggs... Preston...
Okmulgee State Park... Bald Hill...
Liberty... Hectorville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM CST for east central
Oklahoma.
&&
LAT...LON 3586 9609 3586 9603 3597 9603 3585 9562
3544 9605 3555 9625
TIME...MOT...LOC 2019Z 208DEG 40KT 3562 9604
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 8:14 PM CDT | Special Weather Statement | TSA | Okmulgee | 46 min |
| Nov 2, 8:28 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa | 47 min |
| Nov 2, 9:09 PM CDT | Special Weather Statement | TSA | Wagoner | 36 min |
| Nov 2, 10:49 PM CDT | Areal Flood Advisory | TSA | Creek, Rogers, Tulsa | 4 hr |
| Nov 2, 10:51 PM CDT | Areal Flood Advisory | TSA | Creek, Muskogee, Okfuskee, Okmulgee, Wagoner | 114 min |
| Nov 3, 1:19 AM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers and 2 more | 3 hr |
| Nov 3, 1:24 AM CDT | Special Weather Statement | TSA | Creek | 36 min |
| Nov 3, 2:45 AM CST | Special Weather Statement | TSA | Osage | 30 min |
| Nov 3, 2:52 AM CST | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 38 min |
| Nov 3, 3:04 AM CST | Tornado Warning | TSA | Osage | 14 min |
| Nov 3, 3:04 AM CST | Tornado Warning | TSA | Osage | 14 min |
| Nov 3, 3:09 AM CST | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 36 min |
| Nov 3, 3:24 AM CST | Severe Thunderstorm Warning | TSA | Creek | 21 min |
| Nov 3, 3:26 AM CST | Severe Thunderstorm Warning | TSA | Osage | 19 min |
| Nov 3, 3:29 AM CST | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee, Tulsa | 46 min |
| Nov 3, 3:41 AM CST | Tornado Warning | TSA | Creek | 34 min |
| Nov 3, 3:43 AM CST | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 34 min |
| Nov 3, 3:51 AM CST | Tornado Warning | TSA | Tulsa | 24 min |
| Nov 3, 3:55 AM CST | Tornado Warning | TSA | Creek | 19 min |
| Nov 3, 4:03 AM CST | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Rogers, Tulsa, Wagoner | 42 min |
| Nov 3, 4:13 AM CST | Tornado Warning | TSA | Tulsa | 32 min |
| Nov 3, 4:16 AM CST | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee | 29 min |
| Nov 3, 4:22 AM CST | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Tulsa, Washington | 23 min |
| Nov 3, 4:24 AM CST | Tornado Warning | TSA | Rogers, Tulsa, Wagoner | 18 min |
| Nov 3, 4:29 AM CST | Tornado Warning | TSA | Cherokee, Craig, McIntosh, Mayes, Muskogee, Nowata and 2 more | 31 min |
| Nov 3, 4:36 AM CST | Severe Thunderstorm Warning | TSA | Cherokee, Craig, Delaware, Mayes, Muskogee, Nowata and 2 more | 13 min |
| Nov 3, 4:46 AM CST | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Washington | 44 min |
| Nov 3, 4:51 AM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Muskogee and 4 more | 39 min |
| Nov 3, 5:20 AM CST | Severe Thunderstorm Warning | TSA | Adair, Delaware, Ottawa, Sequoyah | 40 min |
| Nov 3, 7:51 AM CST | Special Weather Statement | TSA | Choctaw | 24 min |
| Nov 3, 7:54 AM CST | Special Weather Statement | TSA | LeFlore | 36 min |
| Nov 3, 8:09 AM CST | Special Weather Statement | TSA | Choctaw | 21 min |
| Nov 3, 8:32 AM CST | Special Weather Statement | TSA | LeFlore | 28 min |
| Nov 3, 12:02 PM CST | Special Weather Statement | TSA | Osage, Pawnee | 28 min |
| Nov 3, 12:14 PM CST | Special Weather Statement | TSA | Pittsburg | 31 min |
| Nov 3, 2:37 PM CST | Special Weather Statement | TSA | Cherokee | 38 min |
| Nov 3, 2:40 PM CST | Special Weather Statement | TSA | Tulsa | 35 min |
| Nov 3, 2:48 PM CST | Severe Thunderstorm Warning | TSA | Nowata, Osage, Rogers, Tulsa, Washington | 16 min |
| Nov 3, 2:55 PM CST | Special Weather Statement | TSA | Pawnee | 35 min |
| Nov 3, 3:06 PM CST | Special Weather Statement | TSA | Adair | 24 min |
| Nov 3, 3:13 PM CST | Special Weather Statement | TSA | Nowata, Washington | 32 min |
| Nov 3, 3:30 PM CST | Special Weather Statement | TSA | Osage | 45 min |
| Nov 3, 3:54 PM CST | Special Weather Statement | TSA | Craig | 36 min |
| Nov 3, 4:18 PM CST | Special Weather Statement | TSA | Osage | 42 min |
| Nov 3, 5:01 PM CST | Special Weather Statement | TSA | Osage | 29 min |
| Nov 3, 5:29 PM CST | Special Weather Statement | TSA | Pittsburg | 31 min |
| Nov 3, 5:39 PM CST | Severe Thunderstorm Warning | TSA | Pittsburg | 51 min |
| Nov 3, 5:51 PM CST | Tornado Warning | TSA | Pittsburg | 24 min |
| Nov 3, 5:54 AM CST | Special Weather Statement | TSA | Crawford | 36 min |
| Nov 3, 5:57 AM CST | Severe Thunderstorm Warning | TSA | Benton, Madison, Washington | 48 min |
| Nov 3, 5:59 AM CST | Special Weather Statement | TSA | Crawford | 31 min |
| Nov 3, 6:41 AM CST | Special Weather Statement | TSA | Madison | 49 min |
| Nov 3, 7:20 AM CST | Special Weather Statement | TSA | Carroll, Madison | 25 min |
Nearby
Special Weather Statements in Oklahoma, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.